Hail, Hardeman
- When
- June 1, 2:26 PM CST
- Where
- Hardeman County, 6 mi WNW of Goodlett
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.383, -99.977
An upper level low pressure was located over the central plains during the day of the 1st. Also, multiple boundaries, including a weak cold front and multiple outflow boundaries from previous thunderstorms were set up over Texas, as well as rich low level moisture.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper level low pressure was located over the central plains during the day of the 1st. Also, multiple boundaries, including a weak cold front and multiple outflow boundaries from previous thunderstorms were set up over Texas, as well as rich low level moisture. Several disturbances rotating around the upper level storm system moved over the southern plains. Showers and thunderstorms developed over parts of north Texas, with many becoming severe. The main hazards with the thunderstorms were large hail, damaging winds, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 1:45 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT FRI JUN 1 2007 .SHORT TERM... SCATTERED SHWRS/TSTMS CONT ACROSS PARTS OF THE FA TODAY. OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION WERE ACROSS PARTS OF SOUTHERN OK AND WEST N TX THIS AFTN. STORMS IN THE TEXAS PANHANDLE MAY MOVE INTO SW PORTIONS OF FA THIS AFTN/EARLY EVENING... WITH OTHER STORMS POSSIBLY DEVELOPING ALONG THE OUTFLOW BOUNDARIES. A COLD FRONT ALSO EXTENDS FROM CENTRAL KANSAS INTO THE EASTERN OK AND NORTHERN TEXAS PANHANDLES. THE FRONT WILL SLOWLY MOVE SOUTH TONIGHT AND SATURDAY ACROSS THE FA. A SHORTWAVE ROTATING AROUND THE UPR LOW OVER THE NORTHERN PLAINS WILL BEGIN TO SLOWLY PUSH THE FRONT INTO THE AREA TONIGHT. ONE OR MORE TSTM COMPLEXES ARE EXPECTED TO DEVELOP THIS EVENING AND MOVE ACROSS PARTS OF THE AREA OVERNIGHT INTO SATURDAY MORNING. SOME STORMS MAY BE SEVERE LATE THIS AFTN THRU SATURDAY MORNING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WHICH MAY LEAD TO FLOODING IN SOME LOCATIONS. HOWEVER... WITH THE UNCERTAINTY WHERE TSTM COMPLEXES WILL MOVE WILL HOLD OFF ON A FLOOD WATCH FOR NOW. ADDITIONAL CONVECTION MAY DEVELOP ALONG/NEAR THE FRONT AND/OR OUTFLOW BOUNDARIES SATURDAY AFTN. HOWEVER... THE EXTENT OF ACTIVITY MAY BE SOMEWHAT DEPENDENT ON WHAT HAPPENS TONIGHT. ANOTHER ROUND OF STORMS ON THE HIGH PLAINS OF NM/CO IS EXPECTED TO DEVELOP SATURDAY AFTN/EVENING. THIS ACTIVITY MAY THEN MOVE INTO PORTIONS OF THE FA SAT NIGHT/SUNDAY... WITH THE BEST CHANCE OVER SOUTHWEST OK/WEST N TX. THE UPR LOW WILL SHIFT INTO THE GREAT LAKES REGION SUNDAY WITH SHORTWAVE MOVING SOUTHEAST ACROSS CENTRAL/SOUTHERN PLAINS LATE SUNDAY INTO MONDAY. ANOTHER MCS MAY DEVELOP SUNDAY AFTN/NIGHT AND MOVE ACROSS WESTERN AND SOUTHERN PORTIONS OF FA SUN NIGHT/MONDAY. HOWEVER... THUNDERSTORM DEVELOPMENT OR MOVEMENT INTO THE AREA OVER THE WEEKEND WILL BE SOMEWHAT DEPENDENT ON WHAT HAPPENS THE DAY AND NIGHT BEFORE. .LONG TERM... THE SHORTWAVE WILL CONT TO MOVE SOUTHEAST ACROSS THE SOUTHERN PLAINS MONDAY... WITH SHORTWAVE RIDGING MONDAY NIGHT LEADING TO DRY FORECAST. WITH TROUGH OVR EASTERN U.S. EARLY NEXT WEEK... NW FLOW ALOFT WILL BE IN PLACE OVER THE REGION WHICH CAN NOT COMPLETELY RULE OUT TSTM COMPLEXES DEVELOPING AND MOVING ACROSS PARTS OF THE AREA EARLY NEXT WEEK. HOWEVER... WITH LIGHT SFC FLOW AND LACK OF QUICK RETURN OF THE MOISTURE WILL KEEP FORECAST DRY. STRONGER SOUTHERLY WINDS EXPECTED TO DEVELOP WEDNESDAY WITH BETTER MOISTURE SPREADING BACK NORTH. MODELS DIVERGE MIDDLE TO LATE NEXT WEEK WITH UPR TROUGH MOVING INTO WESTERN U.S. MODELS DIFFER IN STRENGTH AND TIMING OF THIS TROUGH. WITH MODEL DIFFERENCES WILL CONT WITH LOW POPS THU-FRI. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 82 63 84 / 70 50 20 30 HOBART OK 64 83 63 86 / 70 50 30 30 WICHITA FALLS TX 66 82 65 87 / 70 60 30 30 GAGE OK 60 82 57 85 / 60 40 30 30 PONCA CITY OK 63 84 59 84 / 50 40 20 20 DURANT OK 68 82 65 85 / 50 50 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/25
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT FRI JUN 1 2007
OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 AM CDT FRI JUN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH AND WEST OF A LINE FROM
GAGE TO CHICKASHA TO ADA TO ATOKA.
TIMING...
THE MOST LIKELY TIME FOR ORGANIZED SEVERE WEATHER IS FROM 5 PM
THROUGH 3 AM.
IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH. SOME DAMAGE TO AUTOMOBILES AND TENDER
VEGETATION FROM LARGE HAIL. PROPERTY DAMAGE AND HAZARDOUS TRAVEL
FROM FLOODING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 5 PM UNTIL
3 AM.
DISCUSSION...
CIRCULATION AROUND AN UPPER LEVEL STORM SYSTEM OVER THE NORTHERN
PLAINS AND AN UPPER RIDGE OVER THE DESERT SOUTHWEST WILL KEEP PARTS
OF THE SOUTHERN PLAINS IN A DIFFLUENT FLOW PATTERN ALOFT. THIS
WILL PROMOTE SCATTERED SHOWERS AND A FEW THUNDERSTORMS THROUGH
THIS AFTERNOON. AN OUTFLOW BOUNDARY EXTENDING FROM SOUTHEAST OKLAHOMA
WESTWARD INTO THE TEXAS PANHANDLE MAY FOCUS ISOLATED SEVERE STORMS
ALONG THE RED RIVER VALLEY THIS AFTERNOON.
LATER IN THE EVENING...ATTENTION WILL TURN BACK TO THE NORTH AND
WEST...WITH SURFACE BASED THUNDERSTORMS FORMING IN THE UPSLOPE FLOW
OVER THE TEXAS PANHANDLE...AND ALONG A COLD FRONT ENTERING NORTHERN
OKLAHOMA. THE BEST CHANCE FOR SEVERE WEATHER WITH THIS ACTIVITY WILL
BE ALONG AN INSTABILITY AXIS EXPECTED TO SET UP THROUGH WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...WEST OF A LINE FROM GAGE TO
LAWTON AND WICHITA FALLS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH ORGANIZED THUNDERSTORMS THIS
EVENING AND OVERNIGHT MAY RESULT IN LOCALIZED FLOODING OF
POOR DRAINAGE AREAS...STREAMS AND CREEKS. THE HEAVIEST RAINFALL
THIS EVENING AND OVERNIGHT WILL LIKELY BE ACROSS WESTERN PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
WITH NO DRY CONTINENTAL AIR MASS TO REMOVE MOISTURE AND INSTABILITY
FROM THE REGION...THERE WILL BE A CONTINUED CHANCE FOR
THUNDERSTORMS...AND SOME SEVERE WEATHER...THE NEXT SEVERAL DAYS.
SPECIFIC THREAT AREAS WILL CHANGE FROM DAY TO DAY...DEPENDING
LARGELY ON THE TIMING AND TRACK OF THE PREVIOUS DAYS
THUNDERSTORMS...AND THE ORIENTATION OF OUTFLOW BOUNDARIES.
OTHER HAZARDOUS WEATHER...
WITH THE WET WEATHER PATTERN...FLOODING AND FLASH FLOODING WILL
REMAIN A CONCERN.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM SATURDAY JUNE 2ND.
SIX/7SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT FRI JUN 1 2007 OKZ023-038-012015- CADDO OK-COMANCHE OK- 251 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND COMANCHE COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM NEAR LAKE ELLSWORTH TO 3 MILES WEST OF ANADARKO AT 251 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 257 PM CDT FRI JUN 1 2007 OKZ033-TXZ083-084-012030- HARMON OK-HARDEMAN TX-FOARD TX- 257 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND HARMON COUNTIES. A SEVERE THUNDERSTORM LOCATED NEAR CHILDRESS WAS MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OR PRODUCING LARGE HAIL. AT THE CURRENT MOVEMENT...THE STORM WILL LIKELY AFFECT WESTERN PARTS OF HARDEMAN...FOARD...AND HARMON COUNTIES IN THE NEXT 30 MINUTES TO ONE HOUR. PEOPLE IN FOARD...HARDEMAN AND HARMON COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT FRI JUN 1 2007 OKZ023-027-038-012045- CADDO OK-GRADY OK-COMANCHE OK- 321 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE AND GRADY COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM NEAR APACHE TO 4 MILES NORTHWEST OF ANADARKO AT 321 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
10 thunderstorm wind, 6 hail. Local standard time, as filed.
The wind gust was reported by the county sheriff.
Several large tree limbs and power lines were downed. Monetary damages were estimated.
A storm chaser observed a well-developed gustnado just west of Farm-to-Market Road 267 about 2 miles south of Rhineland. No known damage occurred.
The wind gust was reported on HWY 222 between Knox City and Munday.
Several trees and power lines were downed. Monetary damages were estimated.
The winds were sustained at 54 mph for several minutes in addition to the wind gust.
Four 8-inch diameter pecan trees blown over. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41626, 41630, 41642, 41651, 41652, 41638, 41639, 46160, 41640, 41654, 41645, 41641, 41657, 41659, 41648, 41661.